caret icon Back to all discussions

Topamax: good or worst?

I've been taking topamax for only 4 weeks and since then I've experience an outrageous pain. Not to mention the tingling on my face and hands, the extra foggines, tiredness, and more. Should I give it a little bit more time to see if it works or should I stop taking that medication?

  1. Topamax can have some pretty problematic side effects that's for sure. I know the general recommendation for trying a new drug is two months, but that may vary depending on what you are experiencing and how you and your doctor want to proceed with the treatment. If the side effects are having a negative impact on your daily life and not improving your condition it may be time to ween off the medication per your doctor's advice. My husband had to stop taking Topamax after 6 months due to the severity of the side effects. I would take some time and speak with your doctor regarding what you are experiencing. Warmly, Cheryl migraine.com team

    or create an account to reply.